Drought, Boone
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.323, -88.823 (the zone’s center; the record gives no point)
Severe to extreme drought conditions persisted through the month of September across much of northern Illinois, although there was some improvement in parts of east central Illinois and northeast Illinois, south of the Chicago metro area, especially toward the end of the month. Much of Cook, DuPage, Kendall, Grundy, Livingston and Will Counties improved from extreme drought (D3) to severe…
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe to extreme drought conditions persisted through the month of September across much of northern Illinois, although there was some improvement in parts of east central Illinois and northeast Illinois, south of the Chicago metro area, especially toward the end of the month. Much of Cook, DuPage, Kendall, Grundy, Livingston and Will Counties improved from extreme drought (D3) to severe drought (D2). Kankakee County improved to moderate drought (D1). Much of Illinois was declared an agriculture disaster area in August. Outdoor water restricitons and bans continued in many locations. Low water levels on area streams continued. Hardest hit were some of the smaller streams and streams in the Rock River basin. Pontiac on the Vermillion River reported zero flow for much of the month, while most streams in the Rock River basin were at 50% to 60% normal flow. This caused probems for recreational boaters on the Rock River in Rockford due to no wake restrictions. September was the seventh straight month of below normal precipitation for much of the region. Rockford had 1.86 inches of rain for the month of September, which was 1.61 inches below normal. Chicago's O'Hare Airport measured 2.84 icnhes, .61 below normal. This put the rainfall deficit since March at 11.84 inches at Rockford and 11.90 at O'Hare.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 31, 6:55 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 755 PM CDT WED AUG 31 2005 DISCUSSION FOR EARLY MORNING FORECAST.... LARGE SCALE HEMIS PATTERN CONTINUES TO FAVOR A SERIES OF SHORT WAVES RUNNING ACROSS SRN CANADA OCCASIONALLY TRYING TO AMPLIFY INTO EASTERN STATES. THIS IMPLIES A MEAN RIDGE POSTION GENERALLY THROUGH ROCKIES AS WAVES DIP ALONG WEST COAST THEN SLIDE OVER THE HUMP. IN SHORT TO MEDIUM TERM...A COOL FRONT HAS CROSSED MISS RIVER INTO NW ILLINOIS BY 2AM AND WILL SLIDE THROUGH TO SHORE OF LAKE MICH SHORTLY AFTER SUNRISE. BAND OF MID CLOUDS AROUND FOR A WHILE THIS MORNING THEN CLEARING. MODEL SOUNDINGS SHOW MARKED DRYING THIS AFTERNOON ANY INSTABILITY CLOUDS MUCH LESS SHWRS WILL BE DAMPED. WITH SURFACE CYCLONE MOVING FAR TO THE N AND QUITE RAPIDLY PUSH OF COOL AIR WILL BE LIMITED. STILL...SURFACE ANTICYCLONE FORECAST TO WORK INTO AREA TONIGHT INTO SATURDAY THEN SLIDING EAST ON SUNDAY. SUNNY/CLEAR CONDS LIKELY FRI THROUGH SUNDAY UNTIL WARM ADVECTION STIRS SOME CLOUDS LATER SUNDAY AND MONDAY. WARMING TREND BY MONDAY AND BEYOND AS MORE SUSTAINED SLYS TAKE HOLD AHEAD OF SLOW MOVING UPPER PLAINS LOW. RETURN OF MOISTURE WILL BE INHIBITED BY SFC RESIDUAL RIDGE LINE HOLDING ALONG GULF COAST. ANY PCPN THREAT FROM NEXT SHORT WAVE/FRONT APPROACH ABOUT WEDNESDAY WILL BE LIMITED BY TRAJECTORY OF MORE WEST THAN SOUTH AHEAD OF SYSTEM. NEXT 5 DAYS THOUGH LOOK PLEASANT AND DRY. NO MAJOR CHANGES TO ONGOING FCST ALTHOUGH DID BACK OFF ON DAYTIME TEMPS SAT AND SUN BEFORE WARMING SETS IN MON-TUE. KML && AVIATION DISCUSSION FOR 00Z TAFS... AS OF 00Z...THE LAKE BREEZE IS RETREATING EASTWARD AND SKIES ARE CLEARING AS SOLAR HEATING RAPIDLY DEACREASES. BY SUNSET...EXPECTING SKC AND LGT/VRBL WINDS AT ALL OF THE TAF SITES. APPROACHING WEAK CDFNT WILL CAUSE WINDS TO INCREASE AND TURN SWLY WHILE INCREASING AC DECK MOVES OVER THE REGION. THIS FRONT HAS BEEN ASSOCIATED WITH SOME ISOL TSRA OVER IA/NRN MO...BUT THE AIRMASS OVER NRN IL/IN IS RATHER DRY...SO DONT EXPECT ANY PCPN TO HIT THE TAF SITES. FOLLOWING THE FROPA...EXPECT SKIES TO GO SKC FOR A FEW HOURS AS ANTICYCLONIC FLOW SETS UP BEHIND THE FRONT...WITH WINDS TURNING NORTHWESTERLY. && WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRAFT ADVISORY LATE AFTERNOON TO MID MRNG FRIDAY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT WED AUG 31 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-011100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT WED AUG 31 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE INDIANA SHORE THIS EVENING. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-011100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT WED AUG 31 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474581, 5474582, 5474583, 5474584, 5474585, 5474586, 5474587, 5474588, 5474589, 5474590, 5474591, 5474592, 5474593, 5474594, 5474595.